MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-RCV-A0, STQ4-SPR-B0
Medical Device Problem Codes Fracture (1260); Use of Device Problem (1670)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, the questionnaire was completed with limited information.However, the patient has several non-curonix devices implanted which may have contributed to the reported issue.Per the freedom peripheral nerve stimulator system implantation of neurostimulator instructions for use, 05-20200 rev.6 : "safety has not been established for patients who use the freedom pns system with other active implantable or body-worn medical devices.These devices include other neurostimulation systems, insulin pumps, automated external defibrillators (aed), cochlear implants, and wearable medical sensors".The stimulator is used to treat pain.The cause of the abscess is unknown.However, the as analyzed code was selected as interference from a non-curonix device as the patient has several non-curonix devices implanted in their back as well as pelvis (user error-clinician).Additionally, an incorrect surgical technique was noted as the surgeon pulled out a pencil eraser sized power unit during the i&d procedure (user error-clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, a capa is not required at this time.Surgical issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported an abscess on their lower back.Antibiotics were prescribed and a general surgeon performed an incision and drainage (i&d) of the abscess.Cultures were obtained which revealed staph aureus positive cultures.Additionally, during the procedure, the surgeon pulled out a pencil eraser sized power unit.The patient was referred back to their implanting clinician for follow-up.During their follow-up appointment on (b)(6) 2024, x-rays were obtained which revealed the patient had non-curonix scs leads as well as another unidentifiable lead in the pelvis.As of (b)(6) 2024, the patient is under the care of infectious disease, taking oral antibiotics, and receiving wound care.The patient is not using their device and an explant procedure will be performed once the infection settles.However, a date has not yet been scheduled.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key19984474
Report Number3010676138-2024-00156
Device Sequence Number17942369
Product Code GZF
UDI-Device Identifier00818225020464
UDI-Public(01)00818225020464(17)211001(01)00818225020495(17)210401(21)201263-43
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2021
Device Model NumberSTQ4-RCV-A0, STQ4-SPR-B0
Device Lot NumberSWO191025, SWO190423
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale